Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pain in the stomach. X-ray showing feces in the colon. Taking antibiotics for constipation. Is there a diet which I can try?

Hello, My husband has just been told by his GP after having an x-ray that he has faeces in his colon, this has been the case for some 5 weeks now and he is in constant pain in the right hand side of his stomach just next to his belly button, his blood/urine tests have all come back as normal. He has been taking antibiotics , fibre sachets and medicines to help his pass a stoo, sometimes he can go 3 days without passing stools . His GP did mention a colonoscopy but that was b4 he told him he had faeces in his colon. Can u pse suggest anything else we can try, perhaps a 2 days liquid only diet? Thats ok I will leave it for now, I didnt know there was a fee to pay. I will cancel for the time being.
Asked On : Sun, 25 Nov 2012
Answers:  2 Views:  458
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using health care magic

Constipation is less than 3 stools per week, though in some persons they normally stool every 3 days.
The liquid diet, unless it is made up of fibrous liquid may not be helpful.

In addition to the use of the fiber sachets, he can try alot of fruits and vegetables (at least 5 servings a day), using alot of water, not resisting the urge to stool, a short term use of a laxative may be helpful and can be used now for 4 to 6 weeks,but longterm use may worsen constipation, physical activity.

I hope this helps
Answered: Sun, 25 Nov 2012
I find this answer helpful
General Surgeon Dr. Grzegorz Stanko's  Response

Thank you for the query.

To get rid of constipations it is advisable to have fiber rich diet, drink more mineral water and increase physical activity. Medicines that might be helpful are laxatives (available without prescription), Metoclopramidum and Bisacodylum (prescribed by your doctor).
Moreover if such severe constipations are present, colonoscopy should be performed either way as this can be a symptom of colon cancer.

Hope this will help.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor